Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 124, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2003, 9:26 AM CDT for Morehouse Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 9:26 AM CDT (14:26 UTC)
- Expired
- Apr 6, 2003, 10:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Morehouse Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 7:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
547 WUUS54 KJAN 061426 SVRJAN LAC067-061500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 926 AM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 1000 AM CDT * AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OAK RIDGE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL MOREHOUSE PARISH HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3264 9189 3257 9178 3289 9154 3300 9158 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:00 AM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Apr 6, 3:00 AM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SUN APR 6 2003 MAIN FORECAST DIFFICULTIES INVOLVE BOUNDARY POSITIONS...ESPECIALLY THRU NEXT 24 HOURS...AND EFFECTS ON STRONG CONVECTION/HEAVY RAINFALL. OUTFLOW BOUNDARY REMAINS PERCHED ACROSS SRN THIRD OF FA WHILE FRONT EXTENDS FROM NE LA INTO NE MS. WILL SEE ASSOCIATED SURFACE LOW LIFT INTO OHIO WHILE BOUNDARY STALLS ACROSS FORECAST AREA. PRECIPITABLE WATER VALUES HANG AROUND 1.5 INCHES CENTRAL/SRN MS. ETA HITS MSTR HARDEST MAINTAINING DEWPTS IN THE MID 60S THRU THE DAY. MODELS AGREE ON INCRG UPR DIVERGENCE THIS AFTERNOON AND EVENING IN RIGHT REAR QUAD OF STRONG UPPER JET CORE. 850 MB JET DIMINISHES TODAY AND BECOMES MORE WLY BUT AMS REMAINS UNSTABLE WITH DECENT CAPE AND LIFTED INDEX VALUES AND RESPECTABLE SHEAR. WILL ADD MENTION OF A FEW STORMS POSSIBLY BECOMING SEVERE SRN AREAS TODAY. SHORTWAVE LIFTS INTO SRN LA/MS TONIGHT AS STALLED BOUNDARY HANGS ACROSS S AND E MS. PRECIPITABLE WATER VALUES REMAIN AROUND 1.5 INCHES SECTIONS OF CENTRAL/SRN MS AND 850 MB FLOW BECOMES A BIT MORE SLY S OF THE BOUNDARY. AREA REMAINS IN STRONG UPPER DIV AS JET CORE INTENSIFIES TO THE N. AMS REMAINS SOMEWHAT UNSTABLE BUT PRIMARY CONCERN FOR TONIGHT WILL BE HEAVY RAIN POTENTIAL SE. BOUNDARY REMAINS STALLED ACROSS SE CORNER OF MS TUE MRNG AND FINALLY SHIFTS EWD TUE AFTERNOON. MODELS DIMINISHING MOISTURE FROM THE NW ALTHO ETA HOLDS ONTO HIGHER DEWPTS LONGER SE CORNER TUE AFTN. SWLY 850 MB FLOW DECREASES BY 18Z AND CAPE VALUES VERY LIMITED. WILL KEEP BEST CHANCE FOR PRECIP SE ZONES WITH LIMITED TSTM DEVELOPMENT. MEAN TROF SHIFTS OVER THE FORECAST AREA TUE NIGHT AND 850 MB TEMPS DROP BELOW ZERO DEGREES N AND CENTRAL. ETA MAINTAINS ENOUGH MSTR FOR LIGHT PRECIP DURING THE EVENING BUT AS LOW LEVEL MOISTURE PERSISTS MID/UPPER LAYERS FINALLY DRY. WILL SEE DRY CONDITIONS THRU EXTENDED PERIOD WITH COOLER TEMPS...ESPECIALLY MINS...THROUGH THE END OF THE WEEK. SURFACE RIDGE MOVES OVER THE REGION SAT THEN LIGHT SLY FLOW DEVELOPS ONCE AGAIN. PRELIM NUMBERS: JAN 78/58/65/40 564- MEI 77/60/66/41 6852 .JAN... AR...NONE. LA...NONE MS...FFA THRU MON AFTN FOR CNTRL AND S MS (MSZ043>046-048>059)
Hazardous weather outlook, Apr 6, 7:03 AM CDT, 2 hours 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0603 AM CST SUN APR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... THUNDERSTORMS WILL DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI THIS MORNING. THEY WILL INCREASE IN COVERAGE AND INTENSITY BY THE AFTERNOON AND SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM BUDE TO HAZLEHURST TO MERIDIAN. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND THE POSSIBILITY OF TORNADO DEVELOPMENT. LARGE HAIL MAY ALSO OCCUR. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND HAIL BUT ISOLATED TORNADOES CAN NOT BE RULED OUT. MOISTURE WILL INCREASE ACROSS THE REGION THIS MORNING AND THE AIR MASS WILL DESTABILIZE. UPPER LEVEL WIND WILL INTENSIFY AND PRODUCE SIGNIFICANT LIFT TO SUPPORT STRONG CONVECTION THIS AFTERNOON. LOWER LEVEL WIND WILL ALSO INCREASE TO RESULT IN STRONG FORCING FOR THUNDERSTORM DEVELOPMENT. CONDITIONS WILL REMAIN FAVORABLE FOR SEVERE CONVECTION THROUGH THE EARLY EVENING HOURS AND WILL DIMINISH FROM THE WEST BY SUNSET. THE CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST MISSISSIPPI LOCATIONS THROUGH MIDNIGHT. STAY TUNED FOR UPDATES ON THIS POTENTIALLY DANGEROUS SEVERE WEATHER EPISODE. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF MISSISSIPPI THIS AFTERNOON AND EVENING. AREAS OF PONDING CAN BE EXPECTED ON ROADWAYS AND IN LOW LYING AREAS DURING AREAS OF HEAVY RAIN. PERIODS OF HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI DURING THE EARLY AFTERNOON. HEAVIER RAINFALL WILL OCCUR OVER EAST MISSISSIPPI DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...DAYS TWO AND THREE... ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE DAY MONDAY. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY MONDAY NIGHT AS A STALLED COLD FRONT MOVES ACROSS EAST CENTRAL LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI. THE AIR MASS WILL REMAIN HUMID AND UNSTABLE AHEAD OF THE FRONT AND INTENSE WIND FIELDS WILL REDEVELOP. SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT...MAINLY SOUTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO CITY MISSISSIPPI TO DEKALB. THE RISK OF SEVERE WEATHER WILL DIMINISH AS THE COLD FRONT SHIFTS EAST OF THE FORECAST AREA EARLY TUESDAY MORNING. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Apr 6, 7:22 AM CDT, 2 hours 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 722 AM CDT SUN APR 6 2003 ...SEVERE THUNDERSTORMS EXPECTED OVER MUCH OF REGION TODAY... THUNDERSTORMS WILL DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI THIS MORNING. THEY WILL INCREASE IN COVERAGE AND INTENSITY BY THE AFTERNOON AND SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM BUDE TO HAZLEHURST TO MERIDIAN. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND THE POSSIBILITY OF TORNADO DEVELOPMENT. LARGE HAIL MAY ALSO OCCUR. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND HAIL BUT ISOLATED TORNADOES CAN NOT BE RULED OUT. MOISTURE WILL INCREASE ACROSS THE REGION THIS MORNING AND THE AIR MASS WILL DESTABILIZE. UPPER LEVEL WIND WILL INTENSIFY AND PRODUCE SIGNIFICANT LIFT TO SUPPORT STRONG CONVECTION THIS AFTERNOON. LOWER LEVEL WIND WILL ALSO INCREASE TO RESULT IN STRONG FORCING FOR THUNDERSTORM DEVELOPMENT. CONDITIONS WILL REMAIN FAVORABLE FOR SEVERE CONVECTION THROUGH THE EARLY EVENING HOURS AND WILL DIMINISH FROM THE WEST BY SUNSET. THE CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST MISSISSIPPI LOCATIONS THROUGH MIDNIGHT. STAY TUNED FOR UPDATES ON THIS POTENTIALLY DANGEROUS SEVERE WEATHER EPISODE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:37 AM CDT | Severe Thunderstorm Warning | JAN | Richland | 43 min |
| Apr 6, 8:47 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 43 min |
| Apr 6, 9:23 AM CDT | Severe Thunderstorm Warning | JAN | Richland | 42 min |
| Apr 6, 9:27 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 43 min |
| Apr 6, 9:38 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 47 min |
| Apr 6, 9:44 AM CDT | Severe Thunderstorm Warning | JAN | West Carroll | 46 min |
| Apr 6, 9:54 AM CDT | Tornado Warning | JAN | Richland, West Carroll | 46 min |
| Apr 6, 10:13 AM CDT | Tornado Warning | JAN | East Carroll | 62 min |
| Apr 6, 10:44 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Richland | 41 min |
| Apr 6, 10:59 AM CDT | Flash Flood Warning | JAN | East Carroll | 2 hr |
| Apr 6, 11:02 AM CDT | Tornado Warning | JAN | Madison | 43 min |
| Apr 6, 11:04 AM CDT | Tornado Warning | JAN | Richland | 46 min |
| Apr 6, 11:12 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 28 min |
| Apr 6, 11:33 AM CDT | Tornado Warning | JAN | Franklin | 42 min |
| Apr 6, 11:55 AM CDT | Tornado Warning | JAN | Madison | 60 min |
| Apr 6, 12:55 PM CDT | Tornado Warning | JAN | Madison | 60 min |
| Apr 6, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 60 min |
| Apr 6, 3:57 PM CDT | Tornado Warning | JAN | Morehouse | 43 min |
| Apr 6, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | West Carroll | 45 min |
| Apr 6, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 46 min |
| Apr 6, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 28 min |
| Apr 6, 4:54 PM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 46 min |
| Apr 6, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 60 min |
| Apr 6, 5:17 PM CDT | Flash Flood Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 4 hr |
| Apr 6, 5:32 PM CDT | Tornado Warning | JAN | Richland | 43 min |
| Apr 6, 5:37 PM CDT | Tornado Warning | JAN | Franklin | 43 min |
| Apr 6, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 44 min |
| Apr 6, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 48 min |
| Apr 6, 5:59 PM CDT | Tornado Warning | JAN | Madison | 46 min |
| Apr 6, 6:02 PM CDT | Tornado Warning | JAN | Tensas | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.